Ideas for Restless Legs


I am a newbie to the site !

Have had RLS for about 30 odd years had various treatments, patches and tablets am now on Oprymea (pramipexole) 3.15mg prolonged release tablets and now they do not work very well, the Doctor has said as I am now on the strongest dose they can not up it and there is nothing else they can do, I am also waiting to see a Neurologist (have been waiting for 7 months) but do not hold out much hope as I have tried so many tablets, I do not sleep very well so constantly feel very tired am also on antidepressant as have got very depressed about it all, know it is not good for legs but what can you do ? as soon as I sit down in the afternoon or evening they start, in the end I am pacing about wearing the carpet out !!

I am 66 year old female a bit over weight and I know I am comfort eating which is not good

Has anybody any ideas ?


13 Replies

  • Hi desperate_41

    What anti depressant are you taking? if I remember correctly, Welbutrin does not tend to make RLS worse but it is not available in the UK. Trazadone is available here and appears to be ok for RLS sufferers.

  • Hi Kaarina

    The anti depressant is called Fluxetine 20mg been taking it for about 9 - 10 months


  • desperate_41, I believe that is one of the antidepressants to avoid if possible It is one that is listed on the RLS-UK site. See here and scroll down:!treating-rls/czj2 Perhaps you could ask to try one of the others mentioned above, depending where you live, if you think Fluoxetine is increasing your RLS symptoms.

  • Hi Kaarina

    Thank you so much for the info, next time I see the Doctor I will ask to change to Trazadone



  • Hi desperate 41,welcome to the group. Firstly on the antidepressant Fluoxetene will 99 % certainty be making your legs worse, it is an SSRI so to be avoided, However can relate to depression, I was on an SSRI and I swapped over to Mirtazapine and my RLS improved. Trazadone is ok but the doses needed for an antidepressant dose rather than just to help sleep, is very high and I couldn't tolerate it but no problems with the Mirtazapine so that's one to consider, Now to get to the route of the problem, from everything you have told us you are suffering from augmentation. Put it into the search box and lots of information will come up. Maybe Kaarina could post a link to a video explaining this. Basically your Pramipexole dose is way too high and it is the med itself is causing your problems. In a nutshell augmentation is when symptoms come earlier in the day, symptoms can spread into other body parts most commonly the arms, symptoms starting after shorter periods of rest and relaxation and the meds not working so well at night. Normally the dose gets raised and the RLS is ok for a while but then comes back so you raise again and it comes back even worse and so it goes on until you are on maximum dose and the RLS eventually becomes almost 24 /7.

    Most doctors are not familiar with augmentation so don't just assume they will know!

    You need to wean down off the Pramipexole but this will result in severe RLS for a while so you need a strong painkiller such as Tramadol to help you. The painkillers work on the urge to move sensations as well as on pain.

    You may need to print off information from the RLS -UK website to take to the GP appointment with you.

    Whilst you are there get your Ferrartin ironlevels tested it needs to be over 50 preferably over 70 which is much higher than for someone who does not have RLS.

    Any more questions just ask away. ..Pipps x

  • Hi Pippins2

    Thank you so much for your reply, it was very helpful, it certainly looks as if I have augmentation will make an appointment with the doctor asap

    Many Thanks


  • Brilliant reply, Pipps. Is there copywrite on that or may anyone copy/paste it?


  • Copyright? Er no why did you think of Copyright? lol x

  • Oh- no concern! . Just some people get quite angsty about how others go on. Quite abit of bovver over on Pain Concern recently😅.


  • Ah I see, no I have no problems at all with anything I put being copied and pasted, the more people that it may help the better x

  • Try a good quality magnesium oil spray. Worked wonders for me.

  • Hi Desperate_41,

    I hope the neurologist doesn't try to skate round the issue of the other medications you take. It would seem stupid to avoid trying something new for RLS just because you are on an Antidepressant, precisely because if the RLS problem could be under control you may be able to get off the Antidepressant!

    Don't take any old rubbish from any doctor. I insist that they explain any jargon I don't understand in plain English and I refuse to leave the room until they do! This may sound a bit over the top, but I've done it since, at the age of 12 years I was diagnosed with Epilepsy and the doctors then were only too glad to oblige. It's worked since then.

    Having now had RLS for over 8 years although I appreciate every case of RLS is unique, I don't want to fobbed off with any old rubbish, just so they can save money for the NHS.

    Let us know how how you're getting on.


  • Hi Lindy14

    Thank you for your message.

    I have managed to wean myself off the anti-depressants and do not feel any different, and will let you all know about my visit with the neurologist.



You may also like...